Alert archive / California / Winter Storm Warnings in 2008

Winter Storm Warning 2, NWS San Diego, CA

January 24, 2008San Bernardino County, California

NWS San Diego, CA issued this winter storm warning at Jan 24, 2008, 1:37 PM PST for San Bernardino County, California. It took effect at Jan 24, 2008, 6:00 PM PST. It was in force for 16 hr. 4 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Jan 24, 2008, 1:37 PM PST (21:37 UTC)
In effect from
Jan 24, 2008, 6:00 PM PST
Expired
Jan 25, 2008, 10:03 AM PST
In force
16 hr
Issued by
NWS San Diego, CA

County San Bernardino County, CA

What was reported inside it

TimeReportWhereRemark
Jan 25, 2:33 AM PSTHEAVY SNOW 01 S Cajon Summit, CA
Jan 25, 8:27 AM PSTHEAVY SNOW 12Wrightwood, CAAT ELEVATION 6108 FEET 12 INCHES OF NEW SNOW OVERNIGHT. SNOW ON WEDNESDAY AND THUNRSDAY WAS PRETTY WET. AFTER SETTLING AND CURRENT SNOW DEPTH IN TWON IS 18-24 INCHES.
Jan 25, 8:27 AM PSTHEAVY SNOW 12Wrightwood, CAAT ELEVATION 6108 FEET 12 INCHES OF NEW SNOW OVERNIGHT. SNOW ON WEDNESDAY AND THURSDAY WAS PRETTY WET. SNOW THURSDAY NIGHT AND THIS MORNING WAS DRY. AFTER SETTLING AVERAGE SNOW DEPTH IN TOWN IS 18-24 INCHES.
Jan 25, 9:42 AM PSTHEAVY SNOW 20Wrightwood, CATWENTY INCHES OF SNOW IN THE PAST 24 HOURS. THIRTY EIGHT INCHES IN PAST 48 HOURS.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Mercury/Desert R, NV (KDRA), launched 12:00Z, 9.6 hours before the alert went out and 198 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Mercury/Desert R, NV at 12:00Z on 2008-01-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Mercury/Desert R, NV at 12:00Z on 2008-01-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 100 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
726 m above ground
0-6 km bulk shear
46 kt
0-1 km storm-relative helicity
100 m²/s²
0-3 km storm-relative helicity
180 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS46 KSGX 242137
WSWSGX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
137 PM PST THU JAN 24 2008

CAZ055-250545-
/O.UPG.KSGX.WS.A.0002.080125T0200Z-080125T1400Z/
/O.NEW.KSGX.WS.W.0002.080125T0200Z-080125T1800Z/
SAN BERNARDINO COUNTY MOUNTAINS-
137 PM PST THU JAN 24 2008

...WINTER STORM WARNING IN EFFECT FROM 6 PM THIS EVENING TO 10 AM
PST FRIDAY...
...WINTER STORM WATCH NO LONGER IN EFFECT...

THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A WINTER
STORM WARNING...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO
10 AM PST FRIDAY. THE WINTER STORM WATCH IS NO LONGER IN EFFECT. 

AN UPPER LEVEL TROUGH MOVING INLAND TONIGHT...COMBINED WITH A
MOIST UNSTABLE AIR MASS AND STRONG SOUTHERLY WINDS ARE LIKELY TO
PRODUCE HEAVY SNOW...BLOWING SNOW...AS WELL AS POOR VISIBILITY AT
ELEVATIONS ABOVE 4000 FEET THIS EVENING THROUGH FRIDAY MORNING. HEAVY
RAIN IS LIKELY ON THE LOWER COASTAL SLOPES WHILE A MIXTURE OF
RAIN...SLEET...AND SNOW IS EXPECTED ON THE LOWER DESERT SLOPES.

UP TO 14 INCHES OF NEW SNOW IS POSSIBLE ALONG THE SOUTH FACING
SLOPES BETWEEN MOUNT BALDY AND CRESTLINE...WHILE THE REMAINDER OF
THE SAN BERNARDINO MOUNTAINS ABOVE 4000 FEET COULD RECEIVE ANOTHER
4 TO 8 INCHES OF SNOW.

THE CAJON PASS WILL BE IMPACTED TONIGHT THROUGH FRIDAY MORNING. NEAR
THE SUMMIT...SNOWFALL WILL BE ACCUMULATING AN INCH OR MORE PER
HOUR LATE TONIGHT THROUGH EARLY FRIDAY MORNING...WITH UP TO SIX
INCHES OF SNOW POSSIBLE. VISIBILITY WILL BE EXTREMELY POOR AND
TRAVEL SHOULD BE AVOIDED IF POSSIBLE OR DELAYED. AFTER 8 AM
FRIDAY MORNING...SNOW SHOWERS SHOULD BECOME LESS FREQUENT AND BY
10 AM THE SNOW LEVEL WILL BE LIFTING TO ABOVE 5000 FEET. 

A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW...
SLEET...AND ICE ARE EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO
POSSIBLE. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE.

$$

BALFOUR
3 follow-up statements
000 
WWUS46 KSGX 250508
WSWSGX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
908 PM PST THU JAN 24 2008

CAZ055-251300-
/O.CON.KSGX.WS.W.0002.000000T0000Z-080125T1800Z/
SAN BERNARDINO COUNTY MOUNTAINS-
908 PM PST THU JAN 24 2008

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 10 AM PST
FRIDAY...

A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 10 AM PST FRIDAY. 

AN UPPER LEVEL TROUGH MOVING INLAND...COMBINED WITH A MOIST
UNSTABLE AIR MASS AND STRONG SOUTHERLY WINDS ARE LIKELY TO PRODUCE
HEAVY SNOW...BLOWING SNOW...AS WELL AS POOR VISIBILITY AT
ELEVATIONS ABOVE 4000 FEET THIS EVENING THROUGH FRIDAY MORNING.

UP TO 12 INCHES OF NEW SNOW IS POSSIBLE ALONG THE SOUTH FACING
SLOPES BETWEEN MOUNT BALDY AND CRESTLINE...WHILE THE REMAINDER OF
THE SAN BERNARDINO MOUNTAINS ABOVE 4000 FEET COULD RECEIVE ANOTHER
3 TO 6 INCHES OF SNOW.

THE CAJON PASS WILL BE IMPACTED OVERNIGHT THROUGH FRIDAY MORNING.
NEAR THE SUMMIT...SNOWFALL WILL BE ACCUMULATING AN INCH OR MORE
PER HOUR LATE TONIGHT THROUGH EARLY FRIDAY MORNING...WITH 3 TO 6
INCHES OF SNOW POSSIBLE. VISIBILITY WILL BE EXTREMELY POOR AND
TRAVEL SHOULD BE AVOIDED IF POSSIBLE OR DELAYED. AFTER 8 AM FRIDAY
MORNING...SNOW SHOWERS SHOULD BECOME LESS FREQUENT AND BY 10 AM
THE SNOW LEVEL WILL BE LIFTING TO ABOVE 5000 FEET.

A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW...
SLEET...AND ICE ARE EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO
POSSIBLE. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE.

$$

SCV
000 
WWUS46 KSGX 251217
WSWSGX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
417 AM PST FRI JAN 25 2008

CAZ055-251800-
/O.CON.KSGX.WS.W.0002.000000T0000Z-080125T1800Z/
SAN BERNARDINO COUNTY MOUNTAINS-
417 AM PST FRI JAN 25 2008

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 10 AM PST THIS
MORNING...

A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 10 AM PST THIS
MORNING. 

AN UPPER LEVEL TROUGH MOVING INLAND...COMBINED WITH A MOIST
UNSTABLE AIR MASS AND STRONG SOUTHERLY WINDS WILL CONTINUE TO
PRODUCE HEAVY SNOW...BLOWING SNOW...AS WELL AS POOR VISIBILITY AT
ELEVATIONS ABOVE 4000 FEET THIS MORNING...MAINLY WEST OF
INTERSTATE 15. THE SNOW WILL GRADUALLY DISSIPATE LATE THIS
MORNING.

4 TO 8 INCHES OF ADDITIONAL SNOW COULD FALL THIS MORNING...
PRIMARILY NEAR MOUNT BALDY AND WRIGHTWOOD. LIGHTER AMOUNTS...
GENERALLY 1 TO 2 INCHES...ARE EXPECTED IN THE CRESTLINE AREA.

THE CAJON PASS IS EXPECTED TO RECEIVE 1 TO 3 INCHES OF ADDITIONAL
SNOW THIS MORNING. VISIBILITY WILL BE EXTREMELY POOR IN DENSE FOG.
THE SNOW TRAVEL SHOULD BE AVOIDED IF POSSIBLE OR DELAYED. THE SNOW
LEVEL WILL BE LIFTING TO ABOVE PASS LEVEL AFTER 9 AM THIS MORNING.

A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW...
SLEET...AND ICE ARE EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO
POSSIBLE. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE.

$$

MAXWELL
000 
WWUS46 KSGX 251803
WSWSGX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
1003 AM PST FRI JAN 25 2008

CAZ055-251915-
/O.CAN.KSGX.WS.W.0002.000000T0000Z-080125T1800Z/
SAN BERNARDINO COUNTY MOUNTAINS-
1003 AM PST FRI JAN 25 2008

...WINTER STORM WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS CANCELLED THE
WINTER STORM WARNING. 

MODERATE SNOW ABOVE 5000 FEET...AND RAIN MIXED WITH SNOW BETWEEN
4500 AND 5000 FEET MAY CONTINUE UNTIL NOON. SHORT TERM FORECASTS
ARE BEING ISSUED FOR THIS.

$$

RB

What forecasters said that day

The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Diego, CA wrote its last area forecast discussion before this winter storm warning went out at Jan 24, 10:00 AM PST, 3 hours 37 minutes earlier.

Area forecast discussion, Jan 24, 10:00 AM PST, 3 hours 37 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN DIEGO CA
1000 AM PST THU JAN 24 2008

.SYNOPSIS...MOIST SOUTHWEST FLOW WILL CONTINUE SCATTERED SHOWERS
OVER AND WEST OF THE MOUNTAINS THROUGH FRIDAY. AN UPPER LEVEL
DISTURBANCE WILL ENHANCE THE PRECIPITATION TONIGHT AND COULD BRING
HEAVY SNOW TO THE SAN BERNARDINO COUNTY MOUNTAINS AGAIN. AS THE MAIN
UPPER LOW MOVES THROUGH IT WILL BRING PERIODS OF HEAVY SHOWERS AND
LOCAL STRONG GUSTY WINDS SATURDAY NIGHT INTO SUNDAY. A FEW SHOWERS
COULD LINGER THROUGH MONDAY...THEN DRIER WEATHER WILL DEVELOP.
TEMPERATURES WILL CONTINUE TO BE BELOW NORMAL THROUGH AT LEAST EARLY
NEXT WEEK.

&&

.DISCUSSION...FOR SOUTHWEST CALIFORNIA INCLUDING SAN DIEGO...
ORANGE...SOUTHWEST SAN BERNARDINO AND WEST RIVERSIDE COUNTIES.

AIR MASS MOIST AND CONDITIONALLY UNSTABLE IN THE LOWER 10000 FEET
TODAY BUT WEAK CAPPING INVERSION AROUND 12000 FEET WILL OFFSET THIS
AND SHOULD KEEP CONVECTIVE GROWTH THOUGH COLD AIR FUNNEL CLOUDS AND
WEAK WATERSPOUTS WILL BE POSSIBLE. OROGRAPHIC LIFTING AND FREEZING
LEVEL AROUND 3800 FEET WILL BRING SOME ICE PELLETS DOWN TO THE
FOOTHILLS AND HIGHER INLAND VALLEYS...OTHERWISE LIGHT TO OCCASIONAL
MODERATE RAINSHOWERS WITH SNOW ABOVE 4000 FEET. THE CAPPING
INVERSION IS WEAKENED/ERODED THIS EVENING FROM COLD AIR
ADVECTION ALOFT AS TROUGH ROTATES INLAND ACROSS CENTRAL CALIFORNIA
DUE TO NEW LOW/TROUGH DEVELOPING FURTHER OFFSHORE FROM SYSTEM
DROPPING SOUTH ALONG 130W. MOIST SOUTHERLY FLOW/WARM AIR ADVECTION
IN THE LOW LEVELS DESTABILIZES THE AIR MASS AND INCREASES OROGRAPHIC
LIFTING OVER SOUTHERN CALIFORNIA...SO EXPECT AN INCREASE IN SHOWER
ACTIVITY THIS EVENING THROUGH FRIDAY MORNING. THE SNOW LEVEL SHOULD
LIFT TO 5000 FEET OVERNIGHT BUT A FORECAST OF HEAVY SNOW FOR THE SAN
BERNARDINO MOUNTAINS IS STILL SUPPORTED BY THE 12Z MODEL RUNS
SHOWING MODERATE TO HEAVY PRECIPITATION PRIMARILY CONCENTRATED NEAR
THE LA/ORANGE/SW SAN BERNARDINO COUNTY LINE AND POINTS WEST AND
NORTH. CURRENTLY HAVE A WINTER STORM WATCH OUT FOR THE SAN
BERNARDINO COUNTY MOUNTAINS THAT I PLAN TO UPGRADE TO A HEAVY SNOW
WARNING THIS AFTERNOON. SNOW AMOUNTS USING A 10 TO 1 RATIO
INDICATE UP TO 12 INCHES POSSIBLE IN THE WRIGHTWOOD AREA TAPERING
OFF TO 4 INCHES IN THE BIG BEAR AREA BETWEEN 7 PM THIS AFTERNOON AND
7 AM FRIDAY MORNING. FOR THE OTHER AREAS WILL MAKE SOME ADJUSTMENTS
TO POPS/FORECAST WORDING TO INDICATE INCREASE IN SHOWERS THIS
EVENING AND TAPERING OFF FRIDAY MORNING. FOR FRIDAY AFTERNOON
THROUGH SATURDAY MORNING...ASIDE FROM OROGRAPHIC LIFTING ALONG
SOUTH FACING SLOPES...NOT MUCH PRECIPITATION EXPECTED OVER SOUTHWEST
CALIFORNIA AS REGION WILL BE UNDER SUBSIDENCE ALOFT AS NEW LOW SPINS
UP.

THEN FROM SATURDAY AFTERNOON ON THIS SUBSIDENCE ALOFT IS REPLACED BY
STRONG LIFTING AS JET STREAM NOSES UP FROM THE SOUTHWEST AND THE LOW
MOVES TOWARDS THE COAST. THE GFS MODEL IS SLOWER IN MOVING THIS
SECOND LOW/TROUGH INLAND BUT SINCE ITS BEEN FLIP FLOPPING ALL OVER
THE PLACE THIS WEEK LITTLE STOCK IS PLACED IN ITS TIMING AND WILL
LEAN FORECAST HEAVILY TOWARDS THE ECMWF SOLUTION. THIS MODEL
CONTINUES TO SHOW TROPICAL MOISTURE BEING ENTRAINED PRIOR TO THE
CORE OF THE SYSTEM MOVING ONSHORE AND HENCE QPF AMOUNTS ARE QUITE
IMPRESSIVE. SEE NO REASON TO LOWER WHAT WAS PUT OUT IN THE MORNING
QPSSGX. FROM PREVIOUS FORECAST DISCUSSION...RAINFALL AMOUNTS COULD
BE QUITE HIGH FOR SAT NIGHT INTO SUN...POTENTIALLY 2 INCHES AT THE
COAST AND 4-6 INCHES IN OROGRAPHICALLY FAVORED S/SW MTN SLOPES.
FLASH FLOOD WATCHES WILL LIKELY BE NEEDED THEN...ESPECIALLY FOR THE
BURN AREAS. DUE TO WARM AIR BEING PULLED UP FROM THE SOUTH...SNOW
LEVELS WILL INCREASE SIGNIFICANTLY SAT AND SAT NIGHT... THE 1000-500
MB THICKNESS VALUES INCREASE 140 METERS BETWEEN TODAY AND SATURDAY
NIGHT AND EXPECT SNOW LEVELS TO LIFT TO 9000 FEET BEFORE THE HEAVY
RAIN STARTS...AND NOT LOWER BELOW 7000 FEET UNTIL SUNDAY
MORNING...WHICH IMPLIES THAT MOST IF NOT ALL OF THE SNOW THAT FELL
LAST NIGHT AND FORECAST FOR TONIGHT WILL BE WASHED OFF IN THE WARM
RAINS...AND ADD TO THE FLOOD THREAT. THE HEAVY RAIN THREAT SHOULD
END BY MID MORNING SUNDAY AS THE JET AXIS MOVES EAST BUT A BROAD
TROUGH/CYCLONIC FLOW ALOFT AND MOIST AIR MASS INDICATE SHOWERS
LIKELY ...POSSIBLE THUNDERSTORMS FOR THE REMAINDER OF THE DAY WITH
SNOW LEVEL LOWERING TO 5000 FEET. SHOWERS TAPERING OFF SUNDAY NIGHT
AND ENDING MONDAY WITH WEAK RIDGE/COOL NORTHWEST FLOW OVER THE
REGION. AGAIN LEANING TOWARD ECMWF TIMING AND POSITION FOR NEXT
WEEKS WEATHER PATTERN DUE TO RECENT INCONSISTENT GFS MODEL.

&&

.AVIATION...
241630Z...SCATTERED SHOWERS WILL CONTINUE TODAY AND TONIGHT...WITH
SOME DECREASE FRI MORNING. SCATTERED TO BROKEN CLOUDS WILL CONTINUE
MAINLY FROM THE MTNS WESTWARD. RANDOM CEILINGS WILL BE AROUND
3500-5000 FEET...BUT DOWN TO 2500 FEET IN SHOWERS. VSBY MAINLY ABOVE
7SM WITH LOCAL 5SM IN SHOWERS. IN THE LEE OF THE MTNS AROUND FL
8000-10000 THERE WILL BE TURBULENCE EXTENDING INTO THE ADJACENT
DESERTS ALONG WITH THE OCCASIONAL 8000 FOOT CEILING IN WAVE CLOUDS.

&&

.MARINE...
241630Z...SURF AND SWELL WILL INCREASE TODAY AND A BIT MORE THROUGH
THE WEEKEND. SCATTERED SHOWERS WILL CONTINUE TODAY AND TONIGHT WITH
SOME DECREASE FRI MORNING. A FEW FUNNEL CLOUDS OR WATERSPOUTS ARE
POSSIBLE TODAY. STRONG GUSTY SOUTH WINDS WILL DEVELOP TONIGHT AND
CONTINUE THROUGH FRI AFTERNOON...WARRANTING A SMALL CRAFT ADVISORY.
THE NEXT SYSTEM IS EXPECTED SATURDAY AFTERNOON THROUGH SUNDAY WITH
RAIN...HEAVY AT TIMES...AND PERIODS OF STRONG GUSTY WINDS.

&&

.SGX WATCHES/WARNINGS/ADVISORIES...
CA...WINTER STORM WATCH FROM 6 PM PST THIS EVENING THROUGH LATE
     TONIGHT FOR SAN BERNARDINO COUNTY MOUNTAINS. WILL LIKELY BE
     REPLACED WITH HEAVY SNOW WARNING AT 2 PM PST THIS AFTERNOON.

     HYDROLOGIC OUTLOOK FOR POSSIBLE HEAVY RAIN AND SNOWFALL
     THROUGH THIS WEEKEND. SEE LAXESFSGX.

PZ...SMALL CRAFT ADVISORY FROM 7 PM THIS EVENING TO 4 PM PST FRIDAY
     FOR COASTAL WATERS FROM SAN MATEO POINT TO THE MEXICAN
     BORDER AND OUT 30 NM-WATERS FROM SAN MATEO POINT TO THE
     MEXICAN BORDER EXTENDING 30 TO 60 NM OUT INCLUDING SAN
     CLEMENTE ISLAND.

&&

PUBLIC/FIRE WEATHER...BALFOUR
AVIATION/MARINE...MM

NWS ON THE WEB AT WEATHER.GOV/SANDIEGO.
Hazardous weather outlook, Jan 24, 4:00 AM PST, 9 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN DIEGO CA
400 AM PST THU JAN 24 2008

CAZ042-043-048-050-055>058-060>062-250000-
ORANGE COUNTY COASTAL AREAS-SAN DIEGO COUNTY COASTAL AREAS-
SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE-
SAN DIEGO COUNTY VALLEYS-SAN BERNARDINO COUNTY MOUNTAINS-
RIVERSIDE COUNTY MOUNTAINS-SANTA ANA MOUNTAINS AND FOOTHILLS-
SAN DIEGO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS-
COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS-
400 AM PST THU JAN 24 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST
CALIFORNIA.

.DAY ONE...TODAY AND TONIGHT
SCATTERED SHOWERS WILL OCCUR TODAY. WATERSPOUTS WILL BE POSSIBLE OFF
THE COAST.

THERE WILL BE HEAVY SNOW...LOCALLY GUSTY WINDS AND DENSE FOG IN THE
SAN BERNARDINO COUNTY MOUNTAINS TONIGHT. SEE LAXWSWSGX FOR DETAILS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

LOW PRESSURE OFF THE COAST WILL MOVE INTO SOUTHERN CALIFORNIA
SATURDAY AND SUNDAY AND BRING PERIODS OF HEAVY RAIN...MAINLY
SATURDAY NIGHT AND SUNDAY. FLASH FLOODING AND DEBRIS FLOW WILL BE
POSSIBLE...ESPECIALLY IN AND NEAR RECENT BURN AREAS. SEE LAXESFSGX
FOR DETAILS. DENSE FOG...SNOW AND STRONG WINDS WILL ALSO BE POSSIBLE
IN THE MOUNTAINS OVER THE WEEKEND.

.SPOTTER INFORMATION STATEMENT...SKYWARN WEATHER ACTIVATION IS NOT
REQUESTED FOR THIS AREA AT THIS TIME...HOWEVER WEATHER SPOTTERS ARE
ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS. SPOTTER
ACTIVATION MAY BE NEEDED THIS WEEKEND.

MAXWELL

In the hours before

Local storm report, Jan 24, 8:11 AM PST, 5 hours 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN DIEGO CA
811 AM PST THU JAN 24 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1049 PM     HEAVY SNOW       WRIGHTWOOD              34.36N 117.63W
01/23/2008  M8.0 INCH        SAN BERNARDINO     CA   MESONET

            VERY DRY SNOW

1116 PM     NON-TSTM WND DMG 1 WNW CRESTLINE         34.25N 117.31W
01/23/2008                   SAN BERNARDINO     CA   PUBLIC

            DOWNED TREE AND POWER LINE.

1235 AM     HEAVY SNOW       FOREST FALLS            34.09N 116.92W
01/24/2008  M8.0 INCH        SAN BERNARDINO     CA   MESONET

            8 INCHES OF SNOW IN SEVEN HOURS

0723 AM     HEAVY SNOW       BIG BEAR CITY           34.27N 116.85W
01/24/2008  M4.0 INCH        SAN BERNARDINO     CA   MESONET

&&

RBALFO

The office that day

Everything else NWS San Diego, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 23, 7:47 PM PSTWinter Storm WatchSGXSan Bernardino18 hr
Jan 24, 3:52 AM PSTMarine Weather StatementSGX24 hr

Nearby

Winter Storm Warnings in California, 2008Every winter storm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.